Alert archive / Oklahoma / Special Weather Statements in 2007

Special Weather Statement, NWS Tulsa, OK

May 11, 2007Mayes County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 11, 2007, 8:21 PM CDT for Mayes County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2007, 8:21 PM CDT (01:21 UTC)
Expired
May 11, 2007, 9:15 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK

County Mayes County, OK

The radar

The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 120121
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT FRI MAY 11 2007

OKZ062-063-120215-
DELAWARE OK-MAYES OK-
821 PM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WESTERN DELAWARE AND NORTHEASTERN MAYES

AT 821 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF DISNEY...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CHLOETA...SALINA...
SPAVINAW...STRANG...LANGLEY AND DISNEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3654 9488 3657 9500 3631 9522 3625 9509

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 11, 2:51 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, May 11, 2:51 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
251 PM CDT FRI MAY 11 2007

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS AS THE AIRMASS ACROSS THE REGION
DESTABILIZES WITH AFTERNOON HEATING. THE THUNDERSTORM DEVELOPMENT
IS ALSO BEING ENHANCED BY A MID-LEVEL SHORTWAVE THAT IS
CURRENTLY EDGING INTO NORTHEAST OKLAHOMA. MOST OF THE
THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
HOWEVER...AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE
POSSIBLE THIS AFTERNOON AND EVENING WITH STRONG GUSTY WINDS
THE MAIN CONCERN. THIS ACTIVITY WILL DIMINISH AFTER SUNSET WITH
THE LOSS OF DAYTIME HEATING.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL BEGIN TO BE
MORE FOCUSED ACROSS THE SOUTHERN PART OF THE FORECAST AREA
SATURDAY AND SUNDAY AS THE MID-LEVEL SHORTWAVE CURRENTLY
ENTERING NORTHEAST OKLAHOMA SLOWLY DRIFTS TO THE SOUTH. THIS
ACTIVITY WILL BE SCATTERED AT THE BEST.

OTHERWISE...IT WILL BE WARM AND HUMID OVER THE WEEKEND AS
TEMPERATURES TOP OUT IN THE 80S AREA-WIDE EACH AFTERNOON AND
DEW POINTS REMAIN IN THE 60S.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE TUESDAY
AND INTO WEDNESDAY AS A NORTHERN STREAM SHORTWAVE DIVES
INTO THE CENTRAL PLAINS DRAGGING A COLD FRONT THROUGH THE
REGION ON TUESDAY. THURSDAY AND FRIDAY LOOK DRY AS
HIGH PRESSURE BUILDS INTO THE AREA IN THE WAKE OF THE COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  86  62  86 /  20   0   0  10
FSM   62  86  62  86 /  20  20   0  10
MLC   61  86  61  84 /  20  20   0  20
BVO   57  87  57  86 /  20   0   0  10
FYV   58  82  56  81 /  20  10   0  10
BYV   59  82  57  82 /  20  10   0   0
MKO   62  84  62  84 /  20  10   0  10
MIO   59  87  60  85 /  20   0   0   0
F10   61  84  61  83 /  20  10   0  10
HHW   62  84  64  83 /  20  30   0  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....10
Hazardous weather outlook, May 11, 1:00 PM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI MAY 11 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI MAY 11 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A VERY MOIST...UNSTABLE AND UNCAPPED AIR MASS REMAINS OVER THE
REGION. SHOWERS AND THUNDERSTORMS WILL  DEVELOPING BY THIS
AFTERNOON. WHILE A STORM CANT BE RULED OUT ANYWHERE...THE TERRAIN
OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS MAY FAVOR INCREASED
AREAL COVERAGE OF STORMS. THE UPPER LEVEL SYSTEM THAT HAS LINGERED
OVER THE REGION THIS WEEK IS DRIFTING SLOWLY SOUTHEAST. SEVERE
WEATHER IS UNLIKELY DUE TO THE DECREASING SHEAR AND LIMITED UPPER
LEVEL SUPPORT. MOST THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH
THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WEAK HIGH PRESSURE WILL BUILD INTO THE REGION OVER THE WEEKEND BUT
WITH ABUNDANT MOISTURE AND WARMING TEMPERATURES ISOLATED SHOWERS
AND A THUNDERSTORM OR TWO IS STILL POSSIBLE. A COLD FRONT WILL
MOVE THROUGH THE REGION DURING THE MIDDLE OF NEXT WEEK AND
WILL INCREASE SLIGHTLY THE CHANCES FOR SHOWERS AND THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 11, 5:45 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CDT FRI MAY 11 2007

OKZ070-071-074-112345-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-
545 PM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE

IN SOUTHEAST OKLAHOMA
     EASTERN MCINTOSH AND NORTHERN HASKELL

AT 545 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHEAST OF WARNER TO 7 MILES NORTHEAST
OF STIGLER...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...STIGLER...BRIARTOWN...PORUM AND
WARNER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3552 9534 3541 9501 3520 9507 3535 9545
Special weather statement, May 11, 5:54 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
554 PM CDT FRI MAY 11 2007

ARZ019-020-120000-
CRAWFORD AR-FRANKLIN AR-
554 PM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CRAWFORD

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 554 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF RUDY TO CRAVENS...MOVING
SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...CONCORD...PINEY...PLEASANT HILL...MULBERRY...
CECIL...TONEY...LONELM...CRAVENS...JETHRO...FERN...MOUNTAINBURG...
ALMA...CHESTER...SHIBLEY...FURRY...DYER...FIGURE FIVE...RUDY AND
LOCKE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3572 9432 3563 9386 3539 9393 3545 9442
Special weather statement, May 11, 6:23 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT FRI MAY 11 2007

OKZ063-120000-
DELAWARE OK-
623 PM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     DELAWARE

AT 623 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF JAY...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...JAY AND COLCORD.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3652 9459 3657 9480 3628 9492 3622 9462
Special weather statement, May 11, 6:25 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT FRI MAY 11 2007

OKZ070-071-074-120000-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-
625 PM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     SOUTHERN MUSKOGEE

IN SOUTHEAST OKLAHOMA
     EASTERN MCINTOSH AND WESTERN HASKELL

AT 625 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF PORUM...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WHITEFIELD...BRIARTOWN...PORUM
AND WARNER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3548 9521 3551 9543 3530 9559 3519 9523
Special weather statement, May 11, 6:43 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
643 PM CDT FRI MAY 11 2007

OKZ063-120015-
DELAWARE OK-
643 PM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     SOUTHERN DELAWARE

AT 643 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF JAY...MOVING SOUTHWEST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...JAY...LEACH...TWIN OAKS...KANSAS
AND COLCORD.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3640 9465 3647 9485 3619 9501 3617 9473
Special weather statement, May 11, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT FRI MAY 11 2007

OKZ062-063-120215-
DELAWARE OK-MAYES OK-
821 PM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WESTERN DELAWARE AND NORTHEASTERN MAYES

AT 821 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF DISNEY...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CHLOETA...SALINA...
SPAVINAW...STRANG...LANGLEY AND DISNEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3654 9488 3657 9500 3631 9522 3625 9509

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:40 PM CDTSpecial Weather StatementTSAMayes35 min
May 11, 8:58 PM CDTSpecial Weather StatementTSAMayes47 min
May 11, 9:19 PM CDTSpecial Weather StatementTSAMayes26 min
May 11, 9:34 PM CDTSpecial Weather StatementTSARogers26 min
May 12, 6:04 PM CDTSpecial Weather StatementTSAChoctaw26 min

Nearby

Special Weather Statements in Oklahoma, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.